Alert archive / Colorado / River Flood Warnings in 2013
River Flood Warning 8, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Sep 12, 2013, 11:32 PM MDT for El Paso County, Colorado. It took effect at Sep 12, 2013, 11:40 PM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2013, 11:32 PM MDT (05:32 UTC)
- In effect from
- Sep 12, 2013, 11:40 PM MDT
- Expired
- Sep 13, 2013, 12:21 PM MDT
- In force
- 13 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- Minor
County El Paso County, CO
The river
Written for the forecast point Fountain Creek near Fountain (FHAC2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07106000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
102 WGUS45 KPUB 130532 FLWPUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1132 PM MDT THU SEP 12 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN COLORADO... FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY. .HEAVY RAIN OVER WESTERN EL PASO COUNTY HAS CAUSED THE WATER LEVEL IN FOUNTAIN CREEK TO RISE RAPIDLY. RAIN IS CONTINUING TO FALL OVER EL PASO COUNTY AND THE RIVER IS FORECAST TO CREST AT 8.4 FEET. THE RIVER WILL LIKELY REMAIN ABOVE FLOOD STAGE THROUGH THE NIGHT AND THEN DROP BY MIDMORNING TOMORROW. MOVE TO HIGHER GROUND IF YOU ARE IN OR AROUND THE RIVER AREA. DEBRIS JAMS CAN CAUSE SHARP AND SUDDEN RISES IN THE RIVER LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC041-131732- /O.NEW.KPUB.FL.W.0008.130913T0540Z-130914T0123Z/ /FHAC2.1.ER.130913T0540Z.130913T0600Z.130913T1323Z.UU/ 1132 PM MDT THU SEP 12 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLOOD WARNING FOR THE FOUNTAIN CREEK NEAR FOUNTAIN. * UNTIL FRIDAY EVENING. * AT 11:00 PM THURSDAY THE STAGE WAS 7.2 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CONTINUE TO RISE TO NEAR 8.4 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY MIDMORNING TOMORROW. * IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. $$
4 follow-up statements
087 WGUS85 KPUB 130724 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 124 AM MDT FRI SEP 13 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... FOUNTAIN CREEK AT COLORADO SPRINGS AFFECTING EL PASO COUNTY. FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .HEAVY RAINFALL THURSDAY AFTERNOON AND EVENING HAS CAUSED THE WATER LEVEL IN FOUNTAIN CREEK AND IN THE ARKANSAS RIVER TO RISE RAPIDLY. RAIN IS CONTINUING TO FALL EARLY THIS MORNING AND THESE RIVER POINTS ARE EXPECTED TO EXCEED FLOOD STAGE...OR REMAIN ABOVE FLOOD STAGE...THROUGH THE EARLY MORNING HOURS. THESE POINTS ARE FORECAST TO DROP BELOW FLOOD STAGE BY MID TO LATE MORNING. MOVE TO HIGHER GROUND IF YOU ARE IN OR AROUND THE RIVER AREA. DEBRIS JAMS CAN CAUSE SHARP AND SUDDEN RISES IN THE RIVER LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC041-131924- /O.EXT.KPUB.FL.W.0007.000000T0000Z-130914T1055Z/ /FNEC2.2.ER.130913T0235Z.130913T1200Z.130913T2255Z.UU/ 124 AM MDT FRI SEP 13 2013 THE FLOOD WARNING CONTINUES FOR THE FOUNTAIN CREEK AT COLORADO SPRINGS. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1:01 AM FRIDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.1 FEET BY MIDMORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...AT 12.0 FEET...FLOOD WATERS THREATEN HOMES SOUTH OF SECURITY WIDEFIELD AT THE END OF LEIGH LANE IN THE RESIDENTIAL DEVELOPMENT ALONG SOUTHMOOR DRIVE. $$ COC041-131924- /O.EXT.KPUB.FL.W.0008.000000T0000Z-130914T1030Z/ /FHAC2.1.ER.130913T0608Z.130913T1200Z.130913T2230Z.UU/ 124 AM MDT FRI SEP 13 2013 THE FLOOD WARNING CONTINUES FOR THE FOUNTAIN CREEK NEAR FOUNTAIN. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:30 AM FRIDAY THE STAGE WAS 8.2 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.0 FEET BY MIDMORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. $$ COC101-131924- /O.CON.KPUB.FL.W.0009.130913T2100Z-130915T0130Z/ /ADLC2.1.ER.130913T2100Z.130914T0600Z.130914T1330Z.UU/ 124 AM MDT FRI SEP 13 2013 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR AVONDALE. * FROM THIS AFTERNOON TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:15 AM FRIDAY THE STAGE WAS 5.0 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 7.3 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY MIDMORNING TOMORROW. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. $$
440 WGUS85 KPUB 131043 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 443 AM MDT FRI SEP 13 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... FOUNTAIN CREEK AT COLORADO SPRINGS AFFECTING EL PASO COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY. .RECENT HEAVY RAINS HAVE RESULTED IN HIGH WATER LEVELS IN FOUNTAIN CREEK AND WILL BRING RISING WATER LEVELS TO THE ARKANSAS RIVER TODAY. FOUNTAIN CREEK AT FOUNTAIN WILL BE ABOVE FLOOD STAGE UNTIL LATE MORNING AND WILL THEN FALL BELOW FLOOD STAGE. THE ARKANSAS RIVER AT AVONDALE IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND THEN REMAIN ABOVE FLOOD STAGE UNTIL ABOUT MIDMORNING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC101-132243- /O.CON.KPUB.FL.W.0009.130913T2100Z-130915T0130Z/ /ADLC2.1.ER.130913T2100Z.130914T0600Z.130914T1330Z.UU/ 443 AM MDT FRI SEP 13 2013 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR AVONDALE. * FROM THIS AFTERNOON TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:15 AM FRIDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 7.3 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY MIDMORNING TOMORROW. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. $$ COC041-131113- /O.CAN.KPUB.FL.W.0007.000000T0000Z-130914T1055Z/ /FNEC2.1.ER.130913T0235Z.130913T0530Z.130913T0739Z.UU/ 443 AM MDT FRI SEP 13 2013 THE FLOOD WARNING IS CANCELLED FOR THE FOUNTAIN CREEK AT COLORADO SPRINGS. * AT 4:16 AM FRIDAY THE STAGE WAS 7.0 FEET. * FLOOD STAGE IS 8.0 FEET. * FELL BELOW FLOOD STAGE AT 1:39 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.4 FEET BY MIDMORNING TOMORROW. * IMPACT...AT 7.0 FEET...THE RIVER IS BANKFULL. $$ COC041-132242- /O.CON.KPUB.FL.W.0008.000000T0000Z-130914T1030Z/ /FHAC2.1.ER.130913T0608Z.130913T0730Z.130913T2230Z.UU/ 443 AM MDT FRI SEP 13 2013 THE FLOOD WARNING CONTINUES FOR THE FOUNTAIN CREEK NEAR FOUNTAIN. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM FRIDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND THEN FALL BELOW FLOOD STAGE BY LATE MORNING. * IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. $$
729 WGUS85 KPUB 131407 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 807 AM MDT FRI SEP 13 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY. .HEAVY RAINFALL THURSDAY EVENING AND AGAIN THIS MORNING HAS CAUSED THE WATER LEVEL IN FOUNTAIN CREEK TO RISE RAPIDLY. RAIN IS CONTINUING TO FALL EARLY THIS MORNING AND FOUNTAIN CREEK AT FOUNTAIN IS FORECAST TO CREST AT 9.0 FEET BY LATE THIS MORNING. THE RIVER SHOULD THEN BEGIN TO RECEDE BELOW FLOOD STAGE BY LATE AFTERNOON. MOVE TO HIGHER GROUND IF YOU ARE IN OR AROUND THE RIVER AREA. DEBRIS JAMS CAN CAUSE SHARP AND SUDDEN RISES IN THE RIVER LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC041-140207- /O.EXT.KPUB.FL.W.0008.000000T0000Z-130914T0931Z/ /FHAC2.1.ER.130913T0608Z.130913T0730Z.130913T2131Z.UU/ 807 AM MDT FRI SEP 13 2013 THE FLOOD WARNING CONTINUES FOR THE FOUNTAIN CREEK NEAR FOUNTAIN. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM FRIDAY THE STAGE WAS 6.6 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 9.0 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. $$
333 WGUS85 KPUB 131821 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1221 PM MDT FRI SEP 13 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... FOUNTAIN CREEK AT COLORADO SPRINGS AFFECTING EL PASO COUNTY. FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY. .THE RIVERS HAVE CRESTED IN THESE AREAS AND THEIR LEVELS WILL CONTINUE TO FALL OVER THE NEXT FEW HOURS. CAUTION SHOULD STILL BE USED IN AND AROUND THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC041-131851- /O.CAN.KPUB.FL.W.0010.000000T0000Z-130914T0600Z/ /FNEC2.1.ER.130913T1228Z.130913T1301Z.130913T1344Z.UU/ 1221 PM MDT FRI SEP 13 2013 THE FLOOD WARNING IS CANCELLED FOR THE FOUNTAIN CREEK AT COLORADO SPRINGS. * AT 12:01 PM FRIDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 8.0 FEET. * FELL BELOW FLOOD STAGE AT 7:44 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.9 FEET BY MIDMORNING TOMORROW. $$ COC041-131851- /O.CAN.KPUB.FL.W.0008.000000T0000Z-130914T0931Z/ /FHAC2.1.ER.130913T0608Z.130913T0730Z.130913T0954Z.UU/ 1221 PM MDT FRI SEP 13 2013 THE FLOOD WARNING IS CANCELLED FOR THE FOUNTAIN CREEK NEAR FOUNTAIN. * AT 12:00 PM FRIDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 8.0 FEET. * FELL BELOW FLOOD STAGE AT 3:54 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.1 FEET BY MIDMORNING TOMORROW. * IMPACT...AT 7.0 FEET...MINOR OVERBANK FLOW SPILLS INTO LOW LYING AGRICULTURAL AREAS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:14 PM MDT, 8 hours 18 minutes earlier.
Area forecast discussion, Sep 12, 3:14 PM MDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 314 PM MDT THU SEP 12 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 313 PM MDT THU SEP 12 2013 TONIGHT...ANOTHER ROUND OF CONVECTION IS STARTING AFTER A BRIEF LULL. SHORTWAVE MOVING OUT OF NEW MEXICO IS HELPING TO DEVELOP THIS CONVECTION. WITH SOUTH TO NORTH MOTION...EL PASO COUNTY IS THE MOST SUSCEPTIBLE REGION FOR HEAVY RAIN...BUT HEAVY RAIN IS POSSIBLE ANYWHERE FROM THE EASTERN MOUNTAINS AND EASTWARD. ANTICIPATE HIGH PRECIPITATION EFFICIENCIES WITH DEEP MOISTURE AND LOW LCL/S. CELLS WITH MODEST REFLECTIVITIES WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. AFTER THE FIRST SHORTWAVE PASSES THIS EVENING...ANOTHER WEAK DISTURBANCE WILL APPROACH THE REGION AROUND MIDNIGHT WITH CONVECTION INTENSIFYING. CURRENT FLASH FLOOD WATCH FOR EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR CONTINUES UNTIL 6AM...WHICH ACCOUNTS WELL FOR THE SECOND SHORTWAVE. FRIDAY...BAND OF PRECIPITATION MAY CONTINUE OVER THE EASTERN PLAINS DURING THE MORNING AS THE SHORTWAVE LIFTS TO THE NORTHEAST. FLOW ALOFT TURNS MORE SOUTHWESTERLY. PRECIPITABLE WATERS DECREASE SLIGHTLY FROM THURSDAY AS 700MB FLOW BECOMES MORE WESTERLY. THE STRONGER SOUTHWESTERLY FLOW WOULD TEND TO HAVE STORMS MOVE OFF THE HIGHER TERRAIN DURING THE DAY. STORMS WILL STILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS...BUT FEEL THE THREAT FOR WIDESPREAD HEAVY RAIN HAS DECREASED ENOUGH NOT TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. ALSO HAVE SOME CONCERNS THE ATMOSPHERE MAY TO TOO STABLE TO GET WIDESPREAD CONVECTION. LATE SHIFTS CAN EVALUATE MORE SUBTLE FEATURES AND DECIDE ON A WATCH. --PGW-- .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 313 PM MDT THU SEP 12 2013 NO BIG CHANGES TO CURRENT FORECAST THINKING THROUGH THE PERIOD AS FLOW ALOFT BECOMES MORE WESTERLY AND WEAKENS THROUGH SUNDAY...OWNING TO THE THICK MONSOONAL PLUME ACROSS THE STATE TO SLOWLY DIMINISH. THERE WILL STILL ENOUGH MOISTURE IN PLACE FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY...WITH LOCALLY HEAVY RAINFALL STILL A THREAT DUE TO THE WEAK STEERING FLOW ALOFT. BY SATURDAY NIGHT...A PASSING SYSTEM ACROSS THE NORTHERN TIER OF STATES SENDS A WEAK BACKDOOR COLD FRONT ACROSS THE EASTERN PLAINS WITH MOIST EASTERLY UPSLOPE FLOW HELPING TO INCREASE PRECIPITATION CHANCES ACROSS THE AREA AGAIN SUNDAY AFTERNOON AND EVENING. MONDAY-THURSDAY...THE LATEST MODELS ALL CONTINUE TO ADVERTISE A WARMING AND DRYING TREND DEVELOPING ACROSS THE AREA NEXT WEEK AS A BROAD UPPER TROUGH SETS UP ACROSS THE PAC NW COAST. THIS WILL KEEP MODERATE WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION AND ALLOW FOR TEMPERATURES TO WARM BACK TO ABOVE SEASONAL AVERAGES BY THE MIDDLE OF THE WEEK. AS FOR PRECIPITATION...SHOULD SEE AVAILABLE MOISTURE DIMINISHING THROUGH THE EARLY WEEK...WITH ISOLATED TO SCATTERED POPS AREA WIDE ON MONDAY AFTERNOON AND EVENING. PRECIPITATION CHANCES CONTINUE TO DECREASE THEREAFTER AND HAVE KEPT MAINLY ISOLATED DIURNAL POPS ACROSS THE AREA INTO MID WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 313 PM MDT THU SEP 12 2013 KCOS AND KPUB...MOIST SOUTHERLY FLOW WILL CONTINUE OVERNIGHT WITH CONVECTION AT KPUB AND KCOS THROUGHOUT THE NIGHT. ANTICIPATE GENERALLY MFVR CONDITIONS...WITH IFR CEILINGS AND VISIBILITIES POSSIBLE IN SHOWERS AND THUNDERSTORMS. AMOUNT OF MOISTURE WILL DECREASE SLIGHTLY ON FRIDAY..AND STILL ANTICIPATE MVFR TO IFR CONDITIONS IN THE HEAVIER SHOWERS AND THUNDERSTORMS. KALS...CONVECTION WILL BE LESS LIKELY THAN AT KCOS AND KPUB. GENERALLY HAVE VFR CONDITIONS WITH MVFR OR IFR IN HEAVIER SHOWERS. WITH TWO DISTURBANCES PASSING THURSDAY EVENING AND OVERNIGHT...THREAT FOR SOME CONVECTION COULD LINGER WELL INTO THE NIGHT. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ072>088. && SHORT TERM...PGW LONG TERM...MW AVIATION...PGW
Hazardous weather outlook, Sep 12, 7:20 PM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 720 PM MDT THU SEP 12 2013 COZ058>089-093>099-131300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 720 PM MDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH THE NIGHT. SOME LOCALLY HEAVY RAIN IS POSSIBLE AND COULD LEAD TO FLASH FLOODING CONCERNS THROUGH TONIGHT...ESPECIALLY OVER EASTERN TELLER AND WESTERN EL PASO COUNTIES...WHERE THE GROUND IS SATURATED AS A RESULT OF HEAVY RAIN THAT OCCURRED LATE LAST NIGHT AND EARLY THIS MORNING. THE GREATEST CHANCES FOR HEAVY RAINFALL AND FLASH FLOODING WILL BE THROUGH TONIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWER ACTIVITY IN COMBINATION WITH ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THIS WEEKEND. A NORTHERLY SURGE MOVING ACROSS THE REGION SUNDAY IS PROJECTED TO BRING A RENEWED THREAT OF LOCALLY HEAVY RAINFALL AND POTENTIAL FLOODING...ESPECIALLY OVER ARE BURN SCARS...FROM SUNDAY INTO SUNDAY NIGHT. THE PRIMARY THUNDERSTORM THREATS WILL BE HAZARDOUS LIGHTNING AND HAIL GENERALLY UNDER 3/4 INCH IN DIAMETER. BY NEXT WEEK...DRIER AND WARMER CONDITIONS ARE EXPECTED TO RETURN TO SOUTHERN COLORADO. IN ADDITION...ACCUMULATING SNOW IS ANTICIPATED FOR ELEVATIONS ABOVE 12000 FEET THROUGH THIS WEEKEND WITH ELEVATIONS ABOVE 13000 FEET POTENTIALLY EXPERIENCING MODERATE SNOW AT TIMES. OUTDOOR ENTHUSIASTS AS WELL AS CLIMBERS AND HIKERS SHOULD EXPECT WINTER CONDITIONS ABOVE TREELINE INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT. 27/27
In the hours before
Local storm report, Sep 12, 9:40 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
940 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HEAVY RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
09/12/2013 M0.89 INCH EL PASO CO TRAINED SPOTTER
MEASURED SINCE 730 PM MDT. TOTAL FOR THE EVENT HAS BEEN
6.03 INCHES.
&&
STARKLocal storm report, Sep 12, 9:47 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
947 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN COLORADO SPRINGS 38.83N 104.82W
09/12/2013 M0.43 INCH EL PASO CO PUBLIC
GARDEN OF THE GODS AREA. ADDITIONAL ONE HOUR ACCUMULATION
FROM 0.43.
&&
RMGLocal storm report, Sep 12, 9:52 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
952 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 1 S COLORADO SPRINGS 38.81N 104.82W
09/12/2013 EL PASO CO BROADCAST MEDIA
MOTOR WAY CLOSED AT NEVADA DUE TO IMMINENT FLOODING.
0830 PM HEAVY RAIN COLORADO SPRINGS 38.83N 104.82W
09/12/2013 M0.58 INCH EL PASO CO TRAINED SPOTTER
GARDEN OF THE GODS AREA. ONE HOUR DURATION IN ADDITION TO
PREVIOUS REPORT OF 0.94.
0808 PM FLOOD 3 SW COLORADO SPRINGS 38.80N 104.85W
09/12/2013 EL PASO CO TRAINED SPOTTER
CHEYENNE CREEK IS FLOODING FROM CHEYENNE CANYON TO NEVADA
AVENUE.
0740 PM FLOOD 3 SW COLORADO SPRINGS 38.80N 104.85W
09/12/2013 EL PASO CO TRAINED SPOTTER
CHEYENNE CREEK OUT OF BANKS AND ONTO CHEYENNE ROAD.
0740 PM HEAVY RAIN COLORADO SPRINGS 38.83N 104.82W
09/12/2013 M0.94 INCH EL PASO CO PUBLIC
GARDEN OF THE GODS AREA...0.57 RAINFALL FROM 530 PM TO
630 PM MDT... AND 0.37 630 PM TO 730 PM. WATER FLOWING
DOWN STREET.
0710 PM FLASH FLOOD 3 SSW COLORADO SPRINGS 38.80N 104.85W
09/12/2013 EL PASO CO BROADCAST MEDIA
CHEYENNE CREEK OVERFLOWING IT BANKS AND THREATENING
HOUSES.
0610 PM FLASH FLOOD 1 NW MANITOU SPRINGS 38.87N 104.92W
09/12/2013 EL PASO CO EMERGENCY MNGR
ROCKS AND MUD FLOW ONTO HIGHWAY 24 AT THE MOUTH OF WALDO
CANYON.
0550 PM FLASH FLOOD MANITOU SPRINGS 38.86N 104.91W
09/12/2013 EL PASO CO BROADCAST MEDIA
WATER GREATER THAN 6 INCHES DEEP AT FOUNTAIN PLACE AND
MANITOU AVENUE.
0446 PM HEAVY RAIN 6 SSW CALHAN 38.95N 104.34W
09/12/2013 M1.14 INCH EL PASO CO TRAINED SPOTTER
RAINFALL TOTAL IN 60 MINUTES. EASTERLY WINDS INCREASING.
0223 PM HEAVY RAIN 9 WSW FOUNTAIN 38.66N 104.87W
09/12/2013 M3.75 INCH EL PASO CO TRAINED SPOTTER
MOST OF THIS FELL DURING A 2HR PERIOD THIS MORNING.
1116 AM HEAVY RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
09/12/2013 M0.62 INCH EL PASO CO TRAINED SPOTTER
FROM 1030 TO 1115 AM.
1040 AM FLASH FLOOD 3 WNW COLORADO SPRINGS 38.85N 104.87W
09/12/2013 EL PASO CO AMATEUR RADIO
REPORTS OF 6 TO 8 INCHES OF WATER FLOWING ACROSS COLORADO
AVENUE AT 31ST STREET
0925 PM FLASH FLOOD 5 SW SECURITY 38.71N 104.82W
09/12/2013 EL PASO CO EMERGENCY MNGR
2 FEET OFF WATER OVER HWY 115 AT ROCK CREEK. CULVERT
RIPPED OUT. TWO VEHICLES SWEPT OFF THE ROAD. OCCUPANTS
SAFE.
0925 PM FLASH FLOOD 5 SW SECURITY 38.70N 104.81W
09/12/2013 EL PASO CO EMERGENCY MNGR
2 FEET OF WATER OVER HIGHWAY 115 AT ROCK CREEK. CULVERT
RIPPED OUT. TWO VEHICLES SWEPT OFF THE ROAD. OCCUPANTS
SAFE.
&&
TLMLocal storm report, Sep 12, 9:53 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
953 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD 5 SW SECURITY 38.70N 104.81W
09/12/2013 EL PASO CO EMERGENCY MNGR
2 FEET OF WATER OVER HIGHWAY 115 AT ROCK CREEK. TWO
VEHICLES SWEPT OFF ROAD. OCCUPANTS SAFE.
&&
TLMLocal storm report, Sep 12, 9:59 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
959 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HEAVY RAIN 3 WSW COLORADO SPRINGS 38.82N 104.86W
09/12/2013 M8.25 INCH EL PASO CO NWS EMPLOYEE
36-HOUR TOTAL FROM WEDNESDAY MORNING.
&&
TLMLocal storm report, Sep 12, 10:54 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1054 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN COLORADO SPRINGS 38.83N 104.82W
09/12/2013 M0.72 INCH EL PASO CO TRAINED SPOTTER
GARDEN OF THE GODS AREA...0.43 RAINFALL FROM 830 TO 930
PM MDT...AND 0.29 RAINFALL FROM 930 TO 1030 PM MDT.
&&
MOOREThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:17 PM MDT | Areal Flood Advisory | PUB | El Paso, Fremont, Pueblo | 3 hr |
| Sep 12, 6:39 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 6:48 PM MDT | River Flood Warning | PUB | El Paso | 10 hr |
| Sep 12, 8:08 PM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 8:23 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 9:26 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 10:55 PM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 11:24 PM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| Sep 13, 12:29 AM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| Sep 13, 12:38 AM MDT | Areal Flood Advisory | PUB | Bent, Crowley, Kiowa, Otero | 3 hr |
| Sep 13, 1:15 AM MDT | River Flood Warning | PUB | Pueblo | 36 hr |
| Sep 13, 1:43 AM MDT | Areal Flood Advisory | PUB | Mineral | 107 min |
| Sep 13, 5:02 AM MDT | Areal Flood Advisory | PUB | El Paso | 4 hr |
| Sep 13, 5:12 AM MDT | Flash Flood Watch | PUB | El Paso, Fremont, Teller | 5 hr |
| Sep 13, 6:11 AM MDT | Areal Flood Advisory | PUB | Chaffee, Custer, Fremont, Saguache | 3 hr |
| Sep 13, 7:12 AM MDT | River Flood Warning | PUB | El Paso | 5 hr |
| Sep 13, 7:52 AM MDT | River Flood Warning | PUB | Pueblo | 25 hr |
| Sep 13, 8:56 AM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 64 min |
Nearby
River Flood Warnings in Colorado, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.